MAUDE Adverse Event Report: ALCON RESEARCH, LLC - HUNTINGTON ACRYSOF IQ NATURAL SINGLEPIECE IOL; INTRAOCULAR LENS

ALCON RESEARCH, LLC - HUNTINGTON ACRYSOF IQ NATURAL SINGLEPIECE IOL; INTRAOCULAR LENS
Model Number SN60WF
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Capsular Bag Tear (2639)
Date of Event 07/26/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
A sample device was not returned for analysis.Complaint history and product history records were reviewed and documentation indicated the product met release criteria.Root cause has not been identified.There have been no other complaints reported in the lot number.The manufacturer internal reference number is: (b)(4).
 
Event or Problem Description
A materials management reported that during an intraocular lens (iol) implant procedure, a torn capsule was discovered.Additional information was provided indicating that there was patient contact and that the procedure was completed.The patient¿s issues have resolved.
 
Additional Manufacturer Narrative
The lens and the qualified company cartridge were returned, inside the opened lens carton, along with the disassembled lens case.Only one half of the optic was returned in the lens case.Solution was dried on the lens.The area of one haptic was observed, to the broken in the haptic/optic junction.The broken haptic was not returned.The second haptic area of the lens could not be evaluated, due to other half of the optic was not returned.The returned optic portion had no additional damage.The used qualified company cartridge has an insufficient amount of viscoelastic.The tip has stress marks.The cartridge has evidence of being placed into a handpiece.The cartridge was cleaned for further evaluation.Top coat dye stain test was conducted with acceptable results.Viscoelastic information was not provided.It is unknown, if a qualified viscoelastic was used.The root cause of the reported complaint, may be related to a failure to follow the instructions for use (ifu).An inadequate amount of viscoelastic was observed, in the cartridge.The manufacturer internal reference number is: (b)(4).

Brand Name
ACRYSOF IQ NATURAL SINGLEPIECE IOL
Common Device Name
INTRAOCULAR LENS
Manufacturer (Section D)
ALCON RESEARCH, LLC - HUNTINGTON
6065 kyle lane
huntington WV 25702
MDR Report Key12406624
Report Number1119421-2021-01673
Device Sequence Number14548499
Product Code HQL
UDI-Device Identifier00380655095676
UDI-Public00380655095676
Combination Product (Y/N)N
Initial Reporter StateTN
Initial Reporter CountryUS
PMA/510(K) Number
P930014
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 10/06/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date03/07/2026
Device Model NumberSN60WF
Device Catalogue NumberSN60WF.130
Device Lot Number15165116
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/07/2021
Initial Date Received by Manufacturer 08/09/2021
Supplement Date Received by Manufacturer09/10/2021
Initial Report FDA Received Date09/01/2021
Supplement Report FDA Received Date10/06/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
MONARCH III IOL DELIVERY SYSTEM, CARTRIDGE D; UNKNOWN CARTRIDGE; UNKNOWN VISCOELASTIC; MONARCH III IOL DELIVERY SYSTEM, CARTRIDGE D; UNKNOWN CARTRIDGE; UNKNOWN VISCOELASTIC
Outcome Attributed to Adverse Event Other;
Patient Age67 YR